Alert archive / Arkansas / Flash Flood Warnings in 2022
Flash Flood Warning 31, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 30, 2022, 9:10 AM CDT for Benton County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2022, 9:10 AM CDT (14:10 UTC)
- Expired
- Jul 30, 2022, 12:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Benton County, AR
The radar
The Tulsa radar (KINX), 106 km from the middle of the area, began a volume at 14:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 432 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
990
WGUS54 KTSA 301410
FFWTSA
ARC007-301715-
/O.NEW.KTSA.FF.W.0031.220730T1410Z-220730T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
910 AM CDT Sat Jul 30 2022
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Central Benton County in northwestern Arkansas...
* Until 1215 PM CDT.
* At 910 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Additional rainfall amounts of 1 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Rogers... Bentonville...
Bella Vista... Lowell...
Gentry... Gravette...
Cave Springs... Decatur...
Highfill... Springtown...
Northwest Arkansas Regional Airport...Hiwasse...
Maysville... Miller...
Centerton... Avoca...
Vaughn... Healing Springs...
Monte Ne... Cherokee City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3647 9461 3650 9456 3643 9410 3642 9400
3636 9394 3625 9399 3625 9420 3625 9457
3632 9459 3635 9459 3637 9460 3640 9460
3643 9461 3645 9461
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
MAB2 follow-up statements
543
WGUS74 KTSA 301548
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
1048 AM CDT Sat Jul 30 2022
ARC007-301715-
/O.CON.KTSA.FF.W.0031.000000T0000Z-220730T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton AR-
1048 AM CDT Sat Jul 30 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT THIS
AFTERNOON FOR CENTRAL BENTON COUNTY...
At 1048 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen this morning. The expected rainfall rate is 0.5 to 1
inch in 1 hour. Additional rainfall amounts of 0.5 to 1.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly. Rainfall rates have come down recently, but
persistent moderate rainfall is expected over the next hour in the
warned area.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Rogers... Bentonville...
Bella Vista... Lowell...
Gentry... Gravette...
Cave Springs... Decatur...
Highfill... Springtown...
Northwest Arkansas Regional Airport...Hiwasse...
Maysville... Miller...
Centerton... Avoca...
Vaughn... Healing Springs...
Monte Ne... Cherokee City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3647 9461 3650 9456 3643 9410 3642 9400
3636 9394 3625 9399 3625 9420 3625 9457
3632 9459 3635 9459 3637 9460 3640 9460
3643 9461 3645 9461
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR
$$
MAB828
WGUS74 KTSA 301714
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
1214 PM CDT Sat Jul 30 2022
ARC007-301724-
/O.EXP.KTSA.FF.W.0031.000000T0000Z-220730T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton AR-
1214 PM CDT Sat Jul 30 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 1215 PM CDT THIS AFTERNOON FOR
CENTRAL BENTON COUNTY...
The heavy rain has ended across the warned area. Please continue to
heed remaining road closures.
LAT...LON 3647 9461 3650 9456 3643 9410 3642 9400
3636 9394 3625 9399 3625 9420 3625 9457
3632 9459 3635 9459 3637 9460 3640 9460
3643 9461 3645 9461
$$
MABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 6:32 AM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 30, 6:32 AM CDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 632 AM CDT Sat Jul 30 2022 ...New AVIATION... .SHORT TERM... (Today) Issued at 326 AM CDT Sat Jul 30 2022 Coverage of showers and thunderstorms beginning to increase across northwest/north central OK over the past couple of hours within zone of stronger low level moisture transport. Expectation is for this to expand across northeast OK over the next few hours with greatest coverage focused generally north of U.S. 412 up to the KS/OK border. Precip water values remain quite high, on the order of around 2 inches, so some heavy amounts in the 1-3 inch range seem plausible. Most data suggests that the heaviest rain axis this morning should remain a bit north of where heaviest amounts occurred yesterday. No flood watches planned at the moment, but localized issues certainly possible. The brunt of the activity will later become focused more to the southeast of I-44 through this afternoon, again leading to some local flooding issues. Temperatures will be held down below normal in most of the area today. && .LONG TERM... (Tonight through Friday) Issued at 326 AM CDT Sat Jul 30 2022 Expect another relative lull in precip later this evening into early Sunday morning, but yet another round of showers and thunderstorms fueled by low level jet interacting with low level frontal zone/moist axis over the forecast area. Latest model runs tend to focus on more northern areas once again, making this an area to consider for a possible flood watch late tonight/Sunday morning. this will of course depend on how things unfold today. Upper ridge will begin to expand back across the area this week with summer heat and humidity making a quick return. WHile temps will not be as excessively hot as seen recently, the recent rains will result in higher dew points with HI values likely exceeding 105 in many areas, necessitating heat advisories once again. Precip chances appear limited, though terrain induced convection may be possible, especially later in the week. && .AVIATION... (12Z TAFS) Issued at 632 AM CDT Sat Jul 30 2022 Thunderstorms with the potential for heavy rainfall / IFR visibilities will remain possible this morning, especially at KBVO and at northwest Arkansas TAF sites. Storms will likely begin to focus more across west-central Arkansas and possibly KMLC this afternoon with stronger surface heating. && .PRELIMINARY POINT TEMPS/POPS... TUL 82 73 90 76 / 80 60 40 10 FSM 88 75 90 75 / 70 50 50 10 MLC 90 73 94 75 / 60 40 30 10 BVO 80 69 90 72 / 90 60 40 10 FYV 83 69 86 71 / 70 70 60 20 BYV 78 69 86 72 / 80 70 70 20 MKO 84 71 89 73 / 60 60 40 10 MIO 80 69 88 71 / 90 70 50 20 F10 86 71 92 74 / 60 50 30 10 HHW 91 75 92 76 / 50 20 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...14 LONG TERM....14 AVIATION...12
Hazardous weather outlook, Jul 30, 4:59 AM CDT, 4 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 459 AM CDT Sat Jul 30 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 459 AM CDT Sat Jul 30 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Southeast Oklahoma and West Central Arkansas. ONSET...Afternoon. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Significant. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Showers and thunderstorms will continue to expand across northeast Oklahoma and northwest Arkansas through the morning. These storms will produce a corridor of heavy rainfall, particularly along and north of US Highway 412. While the heaviest amounts should remain focused a bit north of yesterdays heavy rainfall corridor, there will be a limited threat of flooding due to locally heavy rainfall rates. Severe weather is not expected with the morning storms. Additional showers and thunderstorms will develop near a front this afternoon located over southeast Oklahoma and west central Arkansas. These storms will produce a limited damaging wind threat along with locally heavy rainfall amounts into the evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential. MONDAY through THURSDAY...Dangerous Heat Potential. FRIDAY...Thunderstorm Potential...Dangerous Heat Potential. EXTENDED DISCUSSION... An additional round of showers and thunderstorms is expected later tonight into Sunday. Additional heavy rainfall is possible, and potentially could impact similar areas that received heavy rainfall. Severe weather threat will be very limited. Storm chances will end early next week with hot and humid conditions returning. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 8:29 AM CDT | Areal Flood Advisory | TSA | Benton | 3 hr |
| Jul 30, 9:15 AM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Madison, Washington | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.